Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Dark brown colored patches on leg since long

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
Black patches on legs , since last 2-3 years i have a dark brown colour patch on my leg
Posted Tue, 22 May 2012 in Pigmentation Problems
Answered by Dr. Gaurang Krishna 2 hours later
Thanks for writing in.

What you are suffering from may be lichen simplex chronicus.

It is a type of eczema which gets worse with continuous scratching.

The black and brown marks around them are post inflammatory hyperpigmentation.

My suggestion is to use a superpotent steroid and 3 % salicylic acid combination ointment twice daily for a fortnight. Then once daily for a month.

You will get a lot better.

After resolution of the lesions use a lot of moisturiser to prevent recurrence.

I will be available for any further questions you have.

Above answer was peer-reviewed by
Follow-up: Dark brown colored patches on leg since long 23 minutes later
Thanks doctor please let me know about the trade name of the ointment to be used .
Answered by Dr. Gaurang Krishna 14 hours later

I am sorry I am not allowed to prescribe brand names here as this medicine is not supposed to be sold without a doctor's prescription.

you will have to see a dermatologist personally for that.

I wish I could have helped you in this, but it is a rule.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor